Alert archive / Kansas / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 119, NWS Topeka, KS
NWS Topeka, KS issued this severe thunderstorm warning at Jun 14, 2001, 12:59 AM CDT for Republic County, Washington County, Kansas. It was in force for 31 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Jun 14, 2001, 12:59 AM CDT (05:59 UTC)
- Expired
- Jun 14, 2001, 1:30 AM CDT
- In force
- 31 min
- Issued by
- NWS Topeka, KS
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Republic County, KS, Washington County, KS
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 14, 1:10 AM CDT | Thunderstorm Wind 52 E | Cuba, KS | Strong winds downed power lines near Cuba. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 14, 12:00 AM CDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 6.0 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3084 J/kg
- Mixed-layer CIN
- -38 J/kg
- Mixed-layer LCL
- 1413 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 95 m²/s²
- 0-3 km storm-relative helicity
- 182 m²/s²
- Significant tornado parameter
- 1.2
- Supercell composite
- 15.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KTOP 140600 SVRTOP KSC157-201-140630- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TOPEKA KS 1259 AM CDT THU JUN 14 2001 THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN REPUBLIC COUNTY IN NORTH CENTRAL KANSAS WESTERN WASHINGTON COUNTY IN NORTH CENTRAL KANSAS * UNTIL 130 AM CDT * AT 1255 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER BELLEVILLE...OR ABOUT 17 MILES NORTH OF CONCORDIA...MOVING EAST AT 45 MPH. * SOME LOCATIONS AFFECTED... CUBA AGENDA NARKA MAHASKA HADDAM MORROWVILLE AT 1259 AM...70 MPH WINDS WERE REPORTED IN BELLEVILLE. A TORNADO WATCH IS ALSO IN EFFECT. SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES. STRONG AND DAMAGING WINDS ARE LIKELY FROM THIS STORM. TAKE COVER IN A STURDY BUILDING. STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE LATEST SEVERE WEATHER INFORMATION. LAT...LON 3999 9764 3965 9768 3966 9708 4000 9703 58
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 3:08 PM CDT, 9 hours 51 minutes earlier.
Area forecast discussion, Jun 13, 3:08 PM CDT, 9 hours 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TOPEKA KS 308 PM CDT WED JUN 13 2001 CHCS FOR PCPN TNGT/TMRW MAIN CONCERN. APPEARS SFC BNDRY ABT TO COME TO A SLOW CRAWL OVER WRN KS. GOOD PRESSURE FALLS OVER SOUTHEAST COLORADO PRECURSOR OF BIGGER THINGS TO COME LATER TNGT AND THURSDAY. FOR THE SHORTER TERM...ATTENTION IS DRAWN ALG SFC BNDRY WCNTRL KS. LATEST RUCII HAS UPPER WAVE MVG INTO WRN KS...AND THE TAIL END OF THIS APPARENTLY REASON FOR SOME MID LVL COOLING NEAR WRN CWA THIS EVENING. HOWEVER...THIS WAVE LIFTS OUT TO THE NORTHEAST...DRAWING SFC BNDRY NORTHWEST...AND NOTHING OF NOTE UNTIL LATER TONIGHT AS MAIN UPPER SYSTEM GETS CLOSER. BOTTOM LINE...UNLESS SOMETHING FIRES THIS EVENING CLOSE TO WRN CWA...MAY HAVE TO AWAIT STGR DYNAMICS OF WRN SYSTEM FOR CONVECTIVE INITIATION. APPEARS MOST ACTION WILL BE EITHER LATE TONIGHT OR THURSDAY. EACH MODEL RUN HAS BEEN A LITTLE SLOWER WITH PROGRESSION OF WRN SYSTEM. THUS WOULD SUSPECT AT LEAST THE ERN PART OF CWA TO BE VULNERABLE TO STG CONVECTION ALONG SFC DRY LINE ON THURSDAY. LITTLE IF ANY CLOUDINESS EXPECTED BEHIND THIS DRY LINE ON THURSDAY...WITH COOLING STILL LAGGING BEHIND. SO TEMPS IN D+RYER AIR ON THURSDAY INTO THE 80S LOOK GOOD. IF LATER MODEL RUNS CONTINUE TO SLOW MOVEMENT OF BNDRY TMRW...MAY NEED TO ADD SOME EVENING POPS ERN PTN CWA TMRW. FOR NOW AM GOING DRY. CLEAR SAILING REST OF FCST. .TOP...NONE
In the hours before
Local storm report, Jun 13, 8:33 PM CDT, 4 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
833 PM CDT WED JUN 13 2001
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
e
0829 PM 4 NW MUNDEN KS .75 INCH HAIL
06/13/01 REPUBLIC
0832 PM 3 NW MUNDEN KS .88 INCH HAIL
06/13/01 REPUBLICLocal storm report, Jun 13, 8:49 PM CDT, 4 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
849 PM CDT WED JUN 13 2001
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0846 PM 1 N MUNDEN KS TORNADO
06/13/01 REPUBLICLocal storm report, Jun 13, 9:07 PM CDT, 3 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
907 PM CDT WED JUN 13 2001
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
>
0855 PM 6 W MUNDEN KS TORNADO
06/13/01 REPUBLIC LARGE TORNADOLocal storm report, Jun 13, 9:09 PM CDT, 3 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
909 PM CDT WED JUN 13 2001
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
l
0858 PM 4 W MUNDEN KS TORNADO
06/13/01 REPUBLIC TWO TORNADOES REPORTED
WEST OF MUNDEN BY CHASERSLocal storm report, Jun 13, 9:12 PM CDT, 3 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTION
NATIONAL WEATHER SERVICE TOPEKA KS
912 PM CDT WED JUN 13 2001
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY HGIRG/DIN60/3.80/3.79/3.79/3.78
.E PEFW1 010614 DH0022/TAIRG/DIN60/ 57/ 60/ 56
.E PEFW1 010614 DH0022/PPHRG/DIN60/ .00/ .00/ .00
.E PEFW1 010614 DH0022/PCIRG/DIN60/ .57/ .57/ .57
.E ROCW1 010613 DH2315/HGIRG/DIN60/3.50/3.49/3.47/3.45Local storm report, Jun 13, 9:13 PM CDT, 3 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTION
NATIONAL WEATHER SERVICE TOPEKA KS
913 PM CDT WED JUN 13 2001
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0858 PM 4 W NARKA KS TORNADO
06/13/01 REPUBLIC TWO TORNADOES REPORTED
WEST OF NARKA BY CHASERSThe office that day
Everything else NWS Topeka, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 7:20 PM CDT | Severe Thunderstorm Warning | TOP | Republic | 25 min |
| Jun 13, 7:45 PM CDT | Severe Thunderstorm Warning | TOP | Republic | 30 min |
| Jun 13, 8:15 PM CDT | Severe Thunderstorm Warning | TOP | Republic | 45 min |
| Jun 13, 8:43 PM CDT | Tornado Warning | TOP | Republic | 17 min |
| Jun 13, 8:59 PM CDT | Tornado Warning | TOP | Republic | 31 min |
| Jun 14, 1:28 PM CDT | Severe Thunderstorm Warning | TOP | Anderson | 32 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.